Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 96, NWS St. Louis, MO

March 30, 2019Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 8:28 PM CDT for Brown County, Illinois. It took effect at Mar 31, 2019, 10:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 30, 2019, 8:28 PM CDT (01:28 UTC)
In effect from
Mar 31, 2019, 10:00 PM CDT
Expired
Mar 31, 2019, 7:53 PM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 21.02 ft at Mar 31, 2019, 1:00 AM CDT.

actionminormoderate10152003/3104/0104/02
Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

094 
WGUS43 KLSX 310128
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
828 PM CDT Sat Mar 30 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois... 

  La Moine River at Ripley

.This Flood Warning is a result of around 2 inches of precipitation 
since Thursday. Little or no additional precipitation is forecast in 
the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC009-010128-
/O.NEW.KLSX.FL.W.0096.190401T0300Z-190403T1912Z/
/RIPI2.1.ER.190401T0300Z.190402T0000Z.190402T1912Z.NO/
828 PM CDT Sat Mar 30 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the La Moine River at Ripley
* from Sunday evening to Wednesday afternoon.
* At  7:45 PM Saturday the stage was 20.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late 
  evening and crest near 22.5 feet by Monday evening. The river is 
  forecast to fall below flood stage by Tuesday early afternoon.
* Impact:  At 23.0 feet...Moderate flooding begins.  Extensive 
  cropland is flooded below the gauge near the LaGrange Lock Road 
  bridge.
* Impact:  At 22.0 feet...FLOOD STAGE.  Farmland flooding and rural 
  damages begin.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

La Moine River
  Ripley          22.0   20.81      22.3   22.3   20.3   17.3   15.2


&&


LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
      3998 9064                       



$$

Maples
2 follow-up statements
287 
WGUS83 KLSX 311349
FLSLSX
Flood Statement
National Weather Service St Louis MO
849 AM CDT Sun Mar 31 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  La Moine River at Ripley


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC009-011348-
/O.EXT.KLSX.FL.W.0096.190401T2100Z-190403T2100Z/
/RIPI2.1.ER.190401T2100Z.190402T0000Z.190402T2100Z.NO/
849 AM CDT Sun Mar 31 2019

The Flood Warning continues for
  the La Moine River at Ripley
* from Monday afternoon to Wednesday afternoon.
* At  7:45 AM Sunday the stage was 20.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow 
  afternoon and to crest near 22.1 feet by tomorrow evening. The 
  river is forecast to fall below flood stage by Tuesday afternoon.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

La Moine River
  Ripley          22.0   20.94      21.5   22.1   21.0   17.2   14.8


&&


LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
      3998 9064                       



$$
431 
WGUS83 KLSX 010053
FLSLSX
Flood Statement
National Weather Service St Louis MO
753 PM CDT Sun Mar 31 2019

...The flood warning is cancelled for the following rivers in 
Illinois...
 
  La Moine River at Ripley


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC009-010123-
/O.CAN.KLSX.FL.W.0096.000000T0000Z-190403T2100Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 PM CDT Sun Mar 31 2019

The Flood Warning is cancelled for
  the La Moine River at Ripley.
* At  6:45 PM Sunday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* The river will crest below flood stage at 21.0 feet Wednesday 
  evening.
* Impact:  At 17.0 feet...Banks begin to overflow.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

La Moine River
  Ripley          22.0   20.62      20.5   20.4   20.8   20.8   18.1


&&


LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
      3998 9064                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 7:13 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 30, 7:13 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
713 PM CDT Sat Mar 30 2019

.SHORT TERM...  (Through Late Sunday Night)
Issued at 316 PM CDT Sat Mar 30 2019

A strong cold front has shifted just southeast of our forecast area
this afternoon with strong low level cold air advection behind it
leading to falling temperatures this afternoon.  There was post
frontal precipitation across much of the forecast area this
afternoon due to an upper level trough with a strong embedded
shortwave moving through MO.  The precipitation type was liquid rain
from STL south and east, but was a mix of rain, sleet and snow north
and west of STL as surface temperatures have fallen into the middle
30s.  With air temperatures above the freezing mark and warm ground
temperatures any accumulation was light and mainly on elevated
surfaces and grassy areas with roads just wet.  This precipitation
should quickly exit the forecast area by early evening, followed by
rapid clearing.  Below normal temperatures are forecast tonight due
to the clearing sky, diminishing winds, and surface dew points
dropping into the teens to lower 20s.  These unseasonably cold
temperatures will continue through Sunday night with a clear sky and
dry conditions as a surface ridge moves eastward from the Plains
through MO and IL.

GKS

.LONG TERM...  (Monday through Next Saturday)
Issued at 316 PM CDT Sat Mar 30 2019

NW upper level flow will prevail for the first half of the work week
as upper level ridging builds into the area. At the surface, we'll
see high pressure slide to our southeast, turning our winds around
to the south. Ridging aloft and high pressure at the surface will
keep the weather fairly quite across the mid-Mississippi Valley. In
fact, the only chance we have for precip is as a weak embedded
shortwave ripples through the NW flow on Tuesday when model guidance
spits out some scattered showers. Fortunately that southerly flow
will keep temps warm enough so that any precip that does manage to
reach the ground will fall as rain. Generally southerly flow will
continue to moderate temps through mid week, allowing highs to push
near 70 by Wednesday.

Things should turn a bit more noisy by Wednesday night, when a deep
upper trough is progged to sweep across the central CONUS. This will
drive a surface low from the OK/TX panhandles on Wednesday night
through NE MO by Thursday evening. Guidance is in reasonably good
agreement showing WAA precip beginning around 06z Thursday before
keeping varying degrees of precip around until the cold front sweeps
through on Thursday night. This low track and timing certainly
introduces at least some chance for strong thunderstorms on Thursday
afternoon and evening, though plenty of time remains for forecast
changes in these features. Furthermore, even if both those features
hold, being several days away, it's nearly impossible to tell just
how unstable we'll get once we're in the warm sector. For the time
being, I will be sticking with thunder in the forecast and keep the
mention of strong storms to this discussion.

Beyond that storm, upper level ridging and surface high pressure
will regain their hold on the region. This will likely set the stage
for a quiet start to next weekend with highs again pushing toward 70.

BSH
&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 710 PM CDT Sat Mar 30 2019

Weather system is finally exiting region, so will have VFR flight
conditions through the forecast period with gusty north winds
diminishing by 03z Sunday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:51 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
351 PM CDT Sat Mar 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-312100-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
351 PM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Moderate to major river flooding is ongoing at points on the
Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood
Statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Major river flooding will continue or is expected to occur at
Hannibal, Saverton Lock and Dam, Clarksville Lock and Dam, and
Winfield Lock and Dam on the Mississippi River and at Hardin along
the Illinois River. Otherwise, moderate flooding will continue at
points on the Mississippi, Missouri and Illinois Rivers. See the
appropriate Flood Statements for specific details.

There is a chance for thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

In the hours before

Local storm report, Mar 30, 7:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT SAT MAR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 ESE FLORISSANT        38.79N 90.30W
03/30/2019  M1.54 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SINCE MIDNIGHT. RAIN HAS ENDED.

&&

MAB
Local storm report, Mar 30, 7:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT SAT MAR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       2 WSW WELDON SPRING     38.70N 90.68W
03/30/2019  M2.66 INCH       ST. CHARLES        MO   OFFICIAL NWS OBS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH.

&&

MAB
Local storm report, Mar 30, 7:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT SAT MAR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       2 NNW WOODSON TERRACE   38.75N 90.37W
03/30/2019  M2.56 INCH       ST. LOUIS          MO   ASOS

            STORM TOTAL SINCE 7 PM MARCH 28TH.

0700 PM     HEAVY RAIN       4 SW COLUMBUS           39.95N 91.19W
03/30/2019  M1.79 INCH       ADAMS              IL   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH.

0700 PM     HEAVY RAIN       4 NNE ASHLAND           38.82N 92.22W
03/30/2019  M2.07 INCH       BOONE              MO   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH.

&&
Local storm report, Mar 30, 7:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT SAT MAR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 SSE SAUGET            38.57N 90.16W
03/30/2019  M1.93 INCH       ST. CLAIR          IL   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH AT ST.
            LOUIS DOWNTOWN PARKS AIRPORT.

0700 PM     HEAVY RAIN       4 S WELDON SPRING       38.66N 90.66W
03/30/2019  M2.18 INCH       ST. LOUIS          MO   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH AT
            SPIRIT OF ST. LOUIS AIRPORT.

0700 PM     HEAVY RAIN       4 NNE ORCHARD FARMS     38.93N 90.43W
03/30/2019  M2.35 INCH       ST. CHARLES        MO   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH AT ST.
            CHARLES SMARTT FIELD.

&&
Local storm report, Mar 30, 8:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SAT MAR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       2 NE JEFFERSON CITY     38.59N 92.16W
03/30/2019  M2.02 INCH       CALLAWAY           MO   ASOS

            STORM TOTAL SINCE 7 PM ON MARCH 28TH AT
            JEFFERSON CITY MEMORIAL AIRPORT.

&&

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.